Nevada, 2005

High Wind in Nevada, January 11, 2005

January 11, 2005 · NWS VEF · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 11, 10:50 AM PST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 11, 10:50 AM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1050 AM PST TUE JAN 11 2005

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
CALIFORNIA AND INTO CENTRAL NEVADA DURING THE DAY AND INTO UTAH THIS
EVENING. THIS WILL BRING SNOW TO MOST MOUNTAIN AREAS WITH SCATTERED
SHOWERS IN THE VALLEYS INTO THE EVENING HOURS. SURFACE WINDS WILL BE
QUITE STRONG AHEAD OF THIS STORM. GRADUAL CLEARING WILL OCCUR WEST
TO EAST THIS EVENING. DRY NORTHWEST FLOW IS EXPECTED WEDNESDAY.
&&

.UPDATE...DRIER AND MORE STABLE AIR MOVED INTO SOUTHWEST PORTIONS OF
THE FORECAST AREA THIS MORNING AND MODELS INDICATE GENERALLY SAN
BERNARDINO COUNTY WILL REMAIN FAIRLY STABLE WITH ONLY SHALLOW
MOISTURE. THIS AREA WILL SEE VERY STRONG WEST TO SOUTHWEST WINDS
HOWEVER. UPDATED FORECAST TO LOWER PRECIPITATION CHANCES THERE AND
TO ADD A WIND ADVISORY THROUGH 6 PM THIS EVENING. FARTHER
NORTH...SOME DRIER AIR HAS WORKED IN AND THERE IS A LULL IN THE
ACTIVITY BUT EXPECT SHOWERS TO REGENERATE AS THE UPPER LOW MOVES
OVERHEAD AND THE AIRMASS BECOMES SOMEWHAT UNSTABLE AND MOISTURE
RIGHT AROUND THE LOW MOVES OVER.

.PREV DISCUSSION...330 AM PST TUE JAN 11...SHORT TERM...UPPER LOW
HAS BEGAN ITS MOVE THIS MORNING. IT APPEARS THAT THE BEST DYNAMICS
FOR OUR SIERRA ZONE IS OCCURRING NOW AND WILL KEEP WINTER STORM
WARNING IN EFFECT THERE UNTIL 10 AM. UPPER LOW WILL PASS OVER IT AND
BRING SOME MORE SNOW THIS AFTERNOON THAT MAY REQUIRE AN ADVISORY.
SAME THINKING FOR LATER TODAY IN OUR SOUTHERN NEVADA MOUNTAINS.
EXPECT WEST TO EAST CLEARING TODAY IN THE WAKE OF THE LOW AND
SURFACE FRONT PASSAGE WITH SOME INSTABILITY SHOWERS LINGERING IN THE
EVENING. WITH NORTHWEST FLOW PERSISTING THROUGH FRIDAY EXPECT COOLER
TEMPERATURES IN THE WAKE OF THIS SYSTEM. TEMPERATURE GUIDANCE WAS
CONSISTENT AND IN CLOSE AGREEMENT AND MADE ONLY MINOR TWEAKS IN
EXISTING FORECAST. THREE ITEMS THAT NEED WATCHING ARE: THE FLOODING
OF THE MUDDY RIVER IN NORTHEAST CLARK COUNTY CAUSED BY THE RAIN AND
SNOW MELT. NEXT IS THE POTENTIAL FOR A WIND ADVISORY IN SAN
BERNARDINO COUNTY AS GUIDANCE IS QUITE STRONG THERE AS IS PROGGED
PRESSURE GRADIENTS. FINALLY IS THE NEED TO FINE TUNE THE ENDING OF
OUR EXISTING WINTER STORM WARNINGS. &&

.LONG TERM...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT
THROUGH THE LONG TERM. MODELS BRING A WEAK POSITIVE TILT TROUGH
THROUGH THE RIDGE SATURDAY-MONDAY. GFS STILL FURTHEST WEST WITH WEAK
TROUGH WHILE ECMWF SLIDES AND DEEPENS TROUGH FURTHER EAST INTO THE
FOUR CORNERS. WILL CONTINUE WITH DRY FORECAST AND NEAR NORMAL
TEMPERATURES.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT
KLAS. THERE IS AN OUTSIDE CHANCE OF AN ISOLATED THUNDERSTORM IN THE
LAS VEGAS VALLEY...NOT NECESSARILY AT THE AIRPORT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING THROUGH 4 PM TODAY ABOVE 6500 FEET FOR
ZONES 18 AND 19. FLOOD WARNING THROUGH 6 AM TUESDAY FOR NORTHEAST
CLARK COUNTY.
.AZ...NONE.
.CA...WIND ADVISORY FOR SAN BERNARDINO DESERTS ZONE 28.
&&

HARRISON/JACQUES/PIERCE
Hazardous weather outlook, Jan 11, 6:18 AM PST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 AM PST TUE JAN 11 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-121300-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
618 AM PST TUE JAN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TODAY

THE UPPER LOW THAT HAS BEEN OFF THE NORTHWEST COAST AND RESPONSIBLE
FOR THE VERY WET PATTERN WILL MOVE ACROSS NEVADA TODAY. THE FINAL
ROUND OF PRECIPITATION WILL OCCUR TODAY WITH CONDITIONS IMPROVING
THIS EVENING. WINTER STORM WARNINGS ARE STILL POSTED FOR THE SOUTHERN
SIERRA THIS MORNING AND THE MOUNTAINS OF SOUTHERN NEVADA THROUGH 4 PM
PST TODAY. CHECK OUT THE LATEST WINTER WEATHER MESSAGE (RNOWSWVEF)
FOR DETAILS.

RECENT RAINS AND SNOWMELT HAVE BROUGHT THE VIRGIN RIVER TO FLOOD IN
NORTHWEST ARIZONA AND NORTHEAST CLARK COUNTY. HIGH FLOWS ARE ALSO
OCCURRING IN THE MEADOW VALLEY WASH...MUDDY RIVER AND THE MOJAVE
RIVER IN SAN BERNARDINO COUNTY. FLOOD WARNINGS HAVE BEEN EXTENDED FOR
THE VIRGIN RIVER AND MUDDY RIVER THROUGH 6 AM PST WEDNESDAY.
PLEASE REFER TO THE LATEST FLOOD STATEMENT (RNOFLSVEF) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGHER THEN NORMAL FLOWS IN RIVERS AND STREAMS WILL LIKELY CONTINUE
INTO WEDNESDAY BEFORE BEGINNING TO RECEDE THURSDAY AND FRIDAY.
OTHERWISE THE PERIOD WILL BE DRY WITH NEAR NORMAL TEMPERATURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Western Clark/Southern Nye

When
January 11, 12:30 PM PST to 12:35 PM PST
Where
Western Clark/Southern Nye forecast zone
Measured
54 kt (62 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$60,000
Reported by
TRAINED SPOTTER
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

High winds in Pahrump caused a trailer to be blown off its foundation causing one injury.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434642.